MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115808
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Pain (1994); Prolapse (2475)
Date of Event 02/18/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information as reported, no conclusion can be made as to why the mesh allegedly "prolapsed into the inguinal canal." while no conclusion can be made regarding the possible cause of the alleged "prolapse" the instructions-for-use prescribe the proper method of fixating the mesh in position.The information provided to date is limited, additional information has been requested.Should additional information be provided, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Remains implanted.
 
Event or Problem Description
The following was reported via (b)(6).It was reported that on (b)(6) 2010 the patient was implanted with a davol modified kugel mesh.As reported the mesh has prolapsed into the inguinal canal.It is reported that the patient experiences daily searing, stabbing pain similar to "appendicitis attacks" that wakes her from sleep.It is reported that the pain affects the groin and down the inner thigh and the contact reports that "it makes my large toenail go dark blue/black when i sit for longer periods." as reported the patient takes pain medication and has completed two pain courses and she is awaiting further treatment from a pain specialist.It is reported that the patient is "considering removal surgery by a specialist which is very risky and damage to nerves and a chance of death occurring as well.".
 
Event or Problem Description
The following was reported via tga (therapeutic goods administration, dept.Of health, australia).It was reported that on (b)(6) 2010, the patient was implanted with a davol modified kugel mesh.As reported the mesh has prolapsed into the inguinal canal.It is reported that the patient experiences daily searing, stabbing pain similar to "appendicitis attacks" that wakes her from sleep.It is reported that the pain affects the groin and down the inner thigh and the contact reports that "it makes my large toenail go dark blue/black when i sit for longer periods." as reported the patient takes pain medication and has completed two pain courses and she is awaiting further treatment from a pain specialist.It is reported that the patient is "considering removal surgery by a specialist which is very risky and damage to nerves and a chance of death occurring as well.".
 
Additional Manufacturer Narrative
This is an addendum to document the completion of the manufacturing review and to make a correction to manufacturing date.The manufacturing records review found that the lot was manufactured to specification.Corrected field: device manufacture date updated fields: date of report, date rec¿d by mfr, pma/510k, if follow-up, what type.Should additional information be provided, a supplemental emdr will be submitted.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7529059
Report Number1213643-2018-01588
Device Sequence Number16568116
Product Code FTL
UDI-Device Identifier00801741030789
UDI-Public(01)00801741030789
Combination Product (Y/N)N
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Reporter Type Manufacturer
Report Source consumer,foreign,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 09/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2014
Device Catalogue Number0115808
Device Lot NumberHUTB1237
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/24/2018
Supplement Date Received by Manufacturer09/28/2018
Initial Report FDA Received Date05/21/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;